Migraine Patch May Cause Burns FDA Says

The US Food and Drug Administration is investigation the risk of burns in people who use the sumatriptan iontophoretic system, a device it approved in September.

Based on patient complaints, the US Food and Drug Administration is investigating the risk of burns in patients who use a transdermal patch containing sumatriptan (Zecuity/Teva) to treat migraine.

The patch delivers the medication through a single-use battery-powered patch placed on the upper arm or thigh.

It is supposed to be worn for no more than four hours.

The agency is advising patients who experience moderate to severe pain at the patch site to remove it and contact their physician.

Physicians should prescribe an alternative therapy and are encouraged to report these events to www.fda.gov/MedWatch/report.

The manufacturer lists several potential serious side effects with the patch, mostly assiociated with the affects of the drug itself, but burns is not among them.

Related Videos
Esther Ellen Freeman, MD, PhD: How COVID-19 Is Affecting Skin Differently in 2023
Megan Noe, MD, MPH: Dermatologists Join the Vaccine Discussion
Berdazimer Gel Provides Complete Molluscum Clearance in 30% of Patients in 12 Weeks
Ester Del Duca, MD: Molecular Phenotype Differences in African Eczema Patients
John Harris, MD, PhD: Advancing Vitiligo Care After Ruxolitinib Cream
Related Content
© 2023 MJH Life Sciences

All rights reserved.